Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

HCG diet,stomach pain,pain in ribs,ulcers,prevacid

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I have done the HCG diet before and lost 30lbs :) I want to restart the regiman but am having stomach pains, and right side (underneath the last rib) pain which I think may be an ulcer and am taking prevacid can I start the HCG diet while continuing my prevacid? thank you
Posted Tue, 8 May 2012 in Liver and Gall Bladder
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

Pain on the right side underneath the last rib is not likely to be due to ulcer as the stomach is present on the left side. This type of pain can be due to -
1.Gall bladder disease- can be stones or cholecystitis. An examination by ultrasound scan will help in diagnosis.
2.Renal problem- glomerulonephritis or hydronephrosis- may be due to renal lithiasis.
3. Hepatitis- liver problems may manifest this way. A simple blood test - liver function tests will help in diagnosing the problem.
4.Bloating due to excessive gas, GERD.

You need to rule the above conditions with simple tests under your physician's guidance and then only plan for an HCG diet.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.
Above answer was peer-reviewed by
Follow-up: HCG diet,stomach pain,pain in ribs,ulcers,prevacid 1 hour later
I have had extensive bloodwork which all came back normal and an abdominal ultrasound which also came back normal. I noticed once I lost a little weight the pain subsided, which leads me to conclude its probably bloating or GERD. I just wanted to confirm that the oral HCG would not worsen or create any problems, if I a) have an ulcer (from the pain I have in my stomach I think I do) and b) would not affect the prevacid (because HCG does not allow medications ).

Answered by Dr. Rakhi Tayal 16 minutes later
Thanks for writing again.
On Hcg diet, you need to have a very low calorie diet. The ulcer symptoms may worsen if you do not take small frequent meals.
Prevacid can be continued while you are on HCG diet.
Hope my answer is helpful.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor